MAUDE Adverse Event Report: PRECISION SPINE, INC. SHURFIT INTERBODY DEVICE; INTERBODY FUSION CAGE

PRECISION SPINE, INC. SHURFIT INTERBODY DEVICE; INTERBODY FUSION CAGE
Model Number TLIF30-08P
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a 2 level reform ti and shurfit tlif case (l2 - l4) performed on (b)(6) 2020.Per the surgeons technique, he placed the reform ti screws in first, distracted the l2-3 disc space with a lamina spreader, cleared the disc with general surgical instruments (kerrisons, pituitaries, shavers), and then inserted the 6mm shurfit tlif trial and then the 8mm shurfit tlif trial without any issues.Based on the 8mm trial sizing, he then inserted the tlif30-08p with the shurfit inserter.Upon malleting the back end of the inserter to place the cage into the disc space, the tlif cage broke in-situ.The broken piece was not in the disc space and was able to be removed and the procedure completed utilizing a competitor's interbody implant without any further issues.There was a ten (10) minute delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - engineer's evaluation of the returned cage pieces was not able to determine a failure mode.As a failure mode cannot be determined, the need for corrective action was not indicated.Without lot number identification, review of device history records was not possible.Two-year complaint history review (12.18.2018-12.18.2020) found this to be the only report of this nature for this part number during this time frame.
 
Event or Problem Description

Brand Name
SHURFIT INTERBODY DEVICE
Common Device Name
INTERBODY FUSION CAGE
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11155204
Report Number3005739886-2021-00004
Device Sequence Number2590820
Product Code KWQ
UDI-Device Identifier00840019909907
UDI-Public00840019909907
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTLIF30-08P
Device Catalogue NumberTLIF30-08P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;